Alert archive / California / Winter Storm Watches in 2007
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 20, 2007, 4:24 AM PST. It took effect at Feb 21, 2007, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2007, 4:24 AM PST (12:24 UTC)
- In effect from
- Feb 21, 2007, 4:00 AM PST
- Expired
- Feb 20, 2007, 3:05 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 201224 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 424 AM PST TUE FEB 20 2007 ...WINTER STORM MAY AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT INTO EARLY THURSDAY MORNING... .A STRONG WINTER STORM WITH AMPLE MOISTURE WILL MOVE INTO NORTHERN CALIFORNIA LATE TONIGHT. THIS STORM WILL BRING HEAVY RAINFALL TO THE COAST AND COASTAL RANGES AND HEAVY SNOW INLAND. THE SNOW LEVEL WILL START OUT NEAR 3500 IN NORTHERN DEL NORTE COUNTY AND NEAR 4000 FEET IN TRINITY COUNTY TONIGHT...AND LOWER TO NEAR 2500 FEET IN NORTHERN DEL NORTE COUNTY AND 3000 FEET IN TRINITY COUNTY BY EARLY THURSDAY MORNING. CAZ003-004-210130- /O.NEW.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 424 AM PST TUE FEB 20 2007 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA EARLY WEDNESDAY MORNING INTO EARLY THURSDAY MORNING. THIS STORM WILL BRING HEAVY SNOW ABOVE 3500 FEET. SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE POSSIBLE IN TRINITY COUNTY...EASTERN DEL NORTE AND HUMBOLDT COUNTIES...AND NORTHEASTER MENDOCINO COUNTY BY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR WEB SITE AT HTTP://WWW.WEATHER.GOV/EUREKA. $$ KENNEDY
2 follow-up statements
000 WWUS46 KEKA 201819 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1019 AM PST TUE FEB 20 2007 ...SNOWFALL MAY AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT INTO EARLY THURSDAY MORNING... .A STRONG WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA LATE TONIGHT. THIS STORM WILL BRING HEAVY RAINFALL TO THE COAST AND COASTAL RANGES AND HEAVY SNOW OVER THE INLAND MOUNTAINS. THE SNOW LEVEL WILL LOWER TONIGHT TO 3500 FT IN NORTHERN DEL NORTE COUNTY AND TO NEAR 4000 FEET IN NORTHERN HUMBOLDT AND TRINITY COUNTY. SNOW LEVELS COULD DROP AS LOW AS 2500 TO 3000 FEET BY EARLY THURSDAY MORNING. CAZ003-004-210730- /O.CON.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1019 AM PST TUE FEB 20 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA EARLY WEDNESDAY MORNING INTO EARLY THURSDAY MORNING. THIS STORM WILL LIKELY BRING HEAVY SNOW ABOVE 3500 TO 4000 FEET. SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE POSSIBLE BY EARLY THURSDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR WEB SITE AT WWW.WEATHER.GOV/EUREKA. $$
000 WWUS46 KEKA 202305 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 PM PST TUE FEB 20 2007 ...SNOWFALL TO AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT INTO EARLY THURSDAY MORNING... .A STRONG WINTER STORM WILL BRING HEAVY RAINFALL TO THE COAST AND COASTAL RANGES AND HEAVY SNOW OVER THE INLAND MOUNTAINS LATE TONIGHT. THE SNOW LEVEL WILL LOWER TO 3500 FT IN TRINITY COUNTY AND NORTHERN DEL NORTE AND HUMBOLDT COUNTIES LATE TONIGHT. SNOW LEVELS COULD DROP AS LOW AS 2500 TO 3000 FEET BY EARLY THURSDAY MORNING. CAZ003-004-211315- /O.UPG.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/ /O.NEW.KEKA.SN.Y.0003.070221T1200Z-070222T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 305 PM PST TUE FEB 20 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 3500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THIS STORM WILL BRING SNOW TO ELEVATIONS ABOVE 3500 FEET. SNOWFALL AMOUNTS OF 8 TO 11 INCHES ARE POSSIBLE BY EARLY THURSDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS...LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR WEB SITE AT WWW.WEATHER.GOV/EUREKA. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 3:00 PM PST, 13 hours 24 minutes earlier.
Area forecast discussion, Feb 19, 3:00 PM PST, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST MON FEB 19 2007 .SYNOPSIS...HIGH PRESSURE OVER NW CALIFORNIA WILL WEAKEN TONIGHT... AS A COLD FRONT PUSHES SOUTH TOWARDS THE REGION FROM THE GULF OF ALASKA. THE FRONT WILL BRING RAIN AND HIGH ELEVATION SNOWFALL TO THE AREA TUESDAY THROUGH WEDNESDAY. SHOWERS AND VERY LOW SNOW LEVELS WILL IMPACT THE AREA THURSDAY AS A VERY COLD AIR MASS PUSHES ASHORE. && .DISCUSSION...A WARM FRONT PUSHING INTO THE PACIFIC NW IS SPREADING RAINFALL SOUTH TO THE CENTRAL OREGON COAST...AND IS BRINGING MAINLY INCREASING CLOUDS TO NW CA THIS AFTERNOON. VERY LITTLE CHANCE OF RAIN OR LIGHT SHOWERS TONIGHT EXCEPT CLOSE TO THE OREGON BORDER AS THE WARM FRONT PUSHES ASHORE NORTH OF THE AREA. A VERY COLD AIR MASS IS EVIDENT IN SATELLITE IMAGES NORTH OF A NARROW COLD FRONT CURRENTLY EXTENDING SOUTHWEST FROM VANCOUVER ISLAND TO JUST NORTH OF HAWAII. SATELLITE BASED PRECIPITABLE WATER VALUES SEEM IN LINE WITH WHAT THE GFS IS PICKING UP...AND THE PLUME APPEARS TO BE THINNING OVER THE EAST PACIFIC AS ADVERTISED BY THE MODEL. SO GFS MODEL INITIALIZATION APPEARS TO BE QUITE GOOD. MAIN FORECAST ISSUE THIS AFTERNOON IS WHAT WILL HAPPEN WITH SNOW LEVELS AND QPF OVER THE NEXT 24-48 HOURS...TUESDAY NIGHT AND WEDNESDAY. GUIDANCE HAS BEEN FAIRLY CONSISTENT WITH THE FRONT AS IT APPROACHES...SO HAVE MADE LITTLE CHANGE TO THE FORECAST THROUGH TUESDAY. BIG DISPARITIES BETWEEN THE NAM AND GFS BEGIN TO SHOW UP TUE NIGHT. AS THE TROUGH DIGS OFFSHORE IT LOOKS AS IF SNOW LEVELS WILL NOT PLUMMET TOO QUICKLY EVEN THROUGH WEDNESDAY. EXPECT AS THE FRONT SLOWS IN RESPONSE TO THE TROUGH DIGGING OFFSHORE THAT SNOW LEVELS WILL REMAIN ABOVE ABOUT 4000 FEET TUESDAY NIGHT MOST AREAS. MEANWHILE THE MAIN QG FORCING WILL BE ASSOCIATED WITH THE JET COUPLET WELL OUT OVER THE OCEAN. A STRONG SW JET OVERHEAD WILL UNDOUBTEDLY HELP SUPPORT LOCALLY MODERATE RAIN AND SNOW SW OF THE SOUTH FORK DIVIDE DUE TO OROGRAPHIC FORCING...WITH SOUTH FORK PASS RIGHT IN THE LINE OF FIRE AND PERHAPS GETTING 4-6 INCHES OF SNOW OVERNIGHT. BUT HEAVY SNOW IS NOT LIKELY TO BE TOO WIDESPREAD ACROSS TRINITY COUNTY GIVEN THE SW FLOW. GUIDANCE REMAINS CONSISTENT IN BRINGING THE VERY COLD AIR MASS ASHORE WED NIGHT AND THURSDAY...WITH 700MB TEMPS DROPPING TO AROUND -14 DEG CENTIGRADE BY THURSDAY. THIS SHOULD SUPPPORT SNOW LEVELS AROUND 1500 FEET OR LOWER...WITH ICE PELLET SHOWERS IMPACTING THE COAST ZONES. GFS AND NAM STILL INDICATE 850-500MB LAPSE RATES AROUND 7.5C/KM AND LIFTED INDICES NEAR -1C AS 500MB TEMPERATURES PLUMMET TO -33C ON THURSDAY AND THURSDAY NIGHT. THUS HAVE CONTINUED ISOLATED TSTMS IN THE COASTAL WATERS AND NEARBY COASTAL LAND ZONES. MEDIUM RANGE MODELS ARE NOT AS GUNG HO ABOUT BUILDING A RIDGE OVER THE EAST PACIFIC EARLY NEXT WEEK...AND INSTEAD ARE PUSHING A TROUGH INTO THE GULF OF ALASKA BY LATE SUNDAY AND MONDAY. WILL KEEP CHANCE OF RAINFALL NORTH OF CAPE MENDOCINO FOR NOW. && .AVIATION...CLOUDS WILL INCREASE OVERNIGHT ACROSS NORTHWEST CALIFORNIA...WITH STEADY RAIN DEVELOPING FROM HUMBOLDT BAY NORTH AROUND SUNRISE TUESDAY. CEILINGS WILL ALSO LOWER...WITH MVFR OR IFR FLIGHT CONDITIONS SPREADING SOUTH FROM THE OREGON COAST INTO NORTHERN CALIFORNIA COASTAL SECTIONS. SOUTHERN INLAND AREAS WILL REMAIN DRY ALL NIGHT...WITH VFR FLIGHT CONDITIONS CONTINUING. MAB && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:05 PM PST | Snow Advisory | EKA | 57 hr |
Nearby
Winter Storm Watches in California, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.